Volume 17, issue 1 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Dehn surgeries and rational homology balls

Paolo Aceto and Marco Golla

Algebraic & Geometric Topology 17 (2017) 487–527
Abstract

We consider the question of which Dehn surgeries along a given knot bound rational homology balls. We use Ozsváth and Szabó’s correction terms in Heegaard Floer homology to obtain general constraints on the surgery coefficients. We then turn our attention to the case of integral surgeries, with particular emphasis on positive torus knots. Finally, combining these results with a lattice-theoretic obstruction based on Donaldson’s theorem, we classify which integral surgeries along torus knots of the form Tkq±1,q bound rational homology balls.

Keywords
Dehn surgery, rational balls, Heegaard Floer correction terms, torus knots, lattices
Mathematical Subject Classification 2010
Primary: 57M27
Secondary: 57M25, 57R58
References
Publication
Received: 14 April 2016
Revised: 8 June 2016
Accepted: 15 June 2016
Published: 26 January 2017
Authors
Paolo Aceto
Alfréd Rényi Institute of Mathematics
13–15 Reáltanoda u
Budapest
1053
Hungary
http://www.renyi.hu/~paoloace/
Marco Golla
Department of Mathematics
Uppsala University
Box 480
SE-751 06 Uppsala
Sweden
http://www2.math.uu.se/~margo137/